DAVID F. HORROBIN, M.A., D.PHIL., B.M.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I was interested in the report of a myastheriialike syndrome induced by penicillamine (1) in the December 1978 issue. The rapid onset and reversal were particularly striking.
My group has recently shown that penicillamine stimulates the formation of material with the properties of prostaglandin E1 (2, 3). Prostaglandin E1 infusion into humans rapidly produces subjective and objective muscle weakness, reversed on stopping the infusion. There is some evidence that an allosteric site at the acetyl choline receptor on the electric organ may be occupied by a prostaglandin (4).
Prostaglandin E1 seems to be a highly potent stimululator
HORROBIN DF. Myasthenia and Prostaglandin E1. Ann Intern Med. 1979;90:719. doi: https://doi.org/10.7326/0003-4819-90-4-719_1
Download citation file:
Published: Ann Intern Med. 1979;90(4):719.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use